• Register
Welcome to Answer To All Candida Questions, where you can ask candida yeast infections questions and receive answers from other members of the community.
Probacto Probiotics: Leading candida probiotics in the market. Get rid of your candida once and for all.

Can You Get a Yeast Infection from Keflex?

14,724 views
I need to take Keflex, will that give me a yeast infection?
asked Jul 23, 2013 in Causes by Ida

1 Answer

0 votes

Yes – absolutely! Keflex in antibiotic and antibiotics are one of the leading causes of yeast infections, without a doubt.

Keflex, generically known as cephalexin and purchased under the brand names Keflex and Panixine, falls into the category of antibiotics known as cephalosporins. This particular type of antibiotics is commonly used to treat bacterial skin irritations, upper respiratory infections, urinary tract infections, ear infections, and other bacterial infections.

Why do antibiotics cause yeast infections? Antibiotics, simply put, kill bacteria. The main problem is that they don’t know how to tell the difference between good and bad bacteria, so they kill everything. This means they kill off the good bacteria that lives naturally in your body – the same bacteria that usually keeps the Candida albicans yeast that also lives in your body under control.

When this happens, the yeast organism can spread throughout your body, multiply, and thrive – causing you a whole host of different problems. Women commonly get vaginal yeast infections when taking antibiotics, but continued use can also cause a systemic infection that impacts your entire body. This is particularly dangerous because the symptoms are commonly misdiagnosed or confused with other conditions. You may feel like you have digestive disorders, irritable bowel syndrome, chronic fatigue syndrome, and even heart symptoms. But if they don’t go away with treatment – or seem to always come back – you’ll have to explore whether or not there is a deeper underlying cause, like Candida.

For most people, a single round of antibiotics won’t cause a yeast infection; but it’s definitely possible. The more weakened your immune system, the more likely your odds. Keep an eye on your symptoms and talk to a doctor or naturopath if you’re concerned about your past or current antibiotic use.

answered Jul 23, 2013 by AdrianDole Trusted Candida Expert (8,120 points)
...